68.5K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Exercise and Letrozole long term

6 REPLIES 6
Pjf0265
Member

Re: Exercise and Letrozole long term

Hi Bibi

So sorry you are experiencing this - it’s hard isn’t it ! I have been on letrozole since 2nd January 2019 - I have just come off the phone from speaking to my breast care nurse as I am experiencing similar symptoms to you - although not doing nearly so much exercise as you ! I have had three operations this year. - the last being mastectomy with immediate reconstruction just over three months ago followed by radiotherapy ! My BCN said that usually the side effects from letrozole would be in the first two to three months so doesn’t think the aching etc would be to do with that ! 

She said maybe stop taking it for three months to see if symptoms go away but that scares me

senseless ! I would rather put up with the symptoms and know that the oestrogen is being stopped ! 

I don’t want the cancer returning and will do anything to prevent it ! 

Has anyone given you any advice ? 

I am still getting very emotional but think it’s hard as regular appointments have stopped and I am still recovering from the radiotherapy that stopped just over two weeks ago ! 

Sorry I am waffling - 

hope you are ok xx

 

Bibi
Member

Re: Exercise and Letrozole long term

Hi Cyclingsoo - sounds like you do amazingly well with your exercise - good luck with your training for your long bike ride. I am trying to find my level still - I can walk for longer now but I find if I walk a long way one day I need to rest for a few days. I’ll get there I hope - just frustratingly slow at the moment. I carry a light rucksack and get hubby to carry more lol. Hoping once I finish Herceptin (3 to go) it will help with my energy levels as well - it makes me v tired for a few days after I’ve had it so maybe it has a longer effect as well. It’s all a learning curve .

cyclingsoo
Member

Re: Exercise and Letrozole long term

Hi Bibi. I'm also on Letrozole and whilst I am able to walk 11miles and cycle for about 30 at the moment I'm very tired and ache afterwards. I need to start training for the Ride London 100 miles in August, not sure whether it's achievable! I didn't have chemo which has obviously helped  just lumpectomy, radiotherapy and now 6 month's of Letrozole. For me it's the emotional side effect I'm struggling with. Think the exercise keeps me going sometimes! Good luck and hope you manage to climb those mountains. By the way, how do you cope with heavy back packs? My shoulder still aches, so try not to over load like I used to!

Jay68
Community Champion

Re: Exercise and Letrozole long term

Yes Bibi - I think you've hit the nail on the head there!!  I had exactly the same chemo with herceptin and pertzumab as you.  My final herceptin injection was last June!  So the end does come eventually!  Since finishing herceptin my energy levels etc have steadily increased although I have now developed an underactive thyroid (but that's now under control with meds!) and slightly high blood pressure - again under control with meds and may well be coming off those pretty soon as blood pressure seems to have stabilised.  The aches and pains come and go - but I really can't complain - at least I'm still here! x

 

Bibi
Member

Re: Exercise and Letrozole long term

Hi Jay 

yes I had chemo (FEC then Docetaxol, Herceptin and Pertuzamub) I’m still having Herceptin injections - got 4 more to go. 

You are right it’s probably a combination of all of it - It’s hard to pin down which drug causes which side effect. Just trying to reach a new normal that allows me to do my favourite activities. 

Jay68
Community Champion

Re: Exercise and Letrozole long term

Hi Bibi - just out of curiosity have you had chemo too?  The reason I ask is I am not on Letrozole, my bc was HER2 and so I was on Herceptin.  I finished all treatments last June but I do suffer in much the same way as you describe with discomfort in the hips, knees and feet after lots of exercise.  I really do suspect that alot of the problems we encounter are due to the damage caused by chemo. x

Bibi
Member

Exercise and Letrozole long term

Hi everyone- I was wondering if anyone who has been on Letrozole a few years may be able to answer my question- I’ve been on it about 6 months now.

Letrozole is known for causing bone and joint ache- I have a bit of stiffness in my feet mostly in the mornings and then in my hips if I sit still for too long. Keep busy and doing loads of things to help and recover stamina- going to gym, swimming , cycling, walking , classes  - it’s going well I am feeling stronger and can do more in classes each week. So my problem is actually if I walk too much - I don’t get too tired but after 6 miles my hips hurt so much it’s hard to keep going- trying not to walk further than that but my friends can’t plan a route and I’ve done a couple of longer ones and really struggled. OK here’s the question - do you think I’ve reached a limit and that’s going to be it for me - 6 miles? Do you think keeping exercise will help to let me go further?
Such a pain - want to be able to walk mountains but can’t see it this year - which I don’t mind as long as there is hope for next year maybe. Honestly these drugs keeping you alive 😂